MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383346
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
Material no.: 383346, batch no.: unknown.It was reported that during use of the bd saf-t-intima¿ iv catheter safety system the catheter separated from the inserter leaving the wing and the catheter in the patient.The following information was provided by the initial reporter: bd saf-t-intima catheter ref 383346 18ga 1.00in, 1.3 25mm.Separated from the wing portion of the catheter, leaving the wing and catheter in the patient.Remainder of device was removed and iv replaced in patient with new catheter.
 
Event or Problem Description
Material no.: 383346.Batch no.: unknown.It was reported that during use of the bd saf-t-intima¿ iv catheter safety system the catheter separated from the inserter leaving the wing and the catheter in the patient.The following information was provided by the initial reporter: bd saf-t-intima catheter ref (b)(4) 18ga 1.00in, 1.3 25mm.Separated from the wing portion of the catheter, leaving the wing and catheter in the patient.Remainder of device was removed and iv replaced in patient with new catheter.
 
Additional Manufacturer Narrative
Additional information: medical device lot #: 8178622.Medical device expiration date: 6/30/2022.Device manufacture date: (b)(6)2018.Investigation summary: a device history review was conducted for lot number 8178622.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.
 
Event or Problem Description
Material no.: 383346, batch no.: unknown.It was reported that during use of the bd saf-t-intima¿ iv catheter safety system the catheter separated from the inserter leaving the wing and the catheter in the patient.The following information was provided by the initial reporter:.
 
Additional Manufacturer Narrative
H.6.Investigation: unfortunately a lot number could not be submitted for this complaint, and could not be determined from the photographs provided.Preventing our investigation team from conducting a device history review.Based on their evaluation of the provided photograph, our engineers have determined that the most likely root cause for this event is a lack of adhesive applied to the tubing tip.H3 other text : see h.10.

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key9246139
Report Number9610847-2019-00645
Device Sequence Number1410409
Product Code FOZ
UDI-Device Identifier30382903833468
UDI-Public30382903833468
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number383346
Device Lot Number8178622
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer10/11/2019
10/11/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/22/2019
12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient Weight89